For those on Lexapro or a generic form of it, if you suffered side effects, how bad were they and how long did it last? Could you go to work and live your life regularly on your first week or two of taking it, even with the side effects? I am thinking of finally taking my Lexapro medication, I just don't want the initial side effects to affect my job performance. So I was going to ask my doctor to write a note for me to get a week off work while I start my medication so I can see if there are any side effects, then adjust to them and to the medication itself, hoping the effects will go away or get less bothersome in a week. (Taking two weeks off would be pushing it.) I know everyone reacts differently to these medications, so you can't guarantee or answer definitively, but from what I've read, on average most users say they only lasted a week or two, though some do say they came back later or lasted a month or more. Again, I know you can't answer definitively, this is like a poll: I just want to get an average here on answers. Once I start Lexapro, I don't want to stop because I don't want the withdrawal symptom of the feelings of electric shock in my brain and body. So this is not a test: I can't start it, hate the side effects, and stop. Once I'm on it, I'm on it. Please, any insight, any of your experiences will help. Thank you.
How Long Did Lexapro Side Effects Last for... - Anxiety Support
It's been 5 years that I've been on Lexapro so truthfully, I don't remember having a problem with side effects. It has been the best drug I've been on. I take it once a day with lunch, that's what the doctor recommended. I'm clear headed, not sleepy, feel alive and well. I'm glad to hear you are giving it a try. I wish you well. Don't read anything about it, just take it with an open mind and a positive attitude that this will work for you. Don't listen to any negative comments, we are all different as to how we respond to meds. I've shared my experience with you because it has been so positive. We are here to help you through.
Thank you. My grandmother takes it and also says it works great...and she's almost 90! But i heard it makes your anxiety and panic attacks worse before it gets better and the first time I took it, sure enough, a few hours later I was dizzy and off-balance. I also didn't eat that morning at 8:30 am when I took the Lexapro and I got dizzy at 11:30 am (last time I ate was at 10 or 11 pm the night before), so by the time I felt dizzy I was also hungry and nauseous. At the ER an hour later (the dizziness caused me to have a really bad panic attack) I was given something to eat and immediately felt better. But no one-not my own doctor or the doctors at the ER-can give me a definitive answer to what caused the dizziness? Was it the medication? Because I didn't eat for so long (I used to get sick when I didn't eat for long before meds, but nothing like this), and that's why I felt better when I ate at the ER? Or was it both? Was it just a coincidence that the dizziness went away as soon as I ate t almost 1:00 pm? Or was it just the Lexapro that I took at 8:30 am just wearing off? I just don't want another embarrassing episode happening at work (or in public at all) because of the initial potential side effects, hence wanting the week off work. Thanks again.
Oh I remember now Cforte, of reading about the problem you had at work. I never take any medication on an empty stomach. Eating a little something helps the medication go through your system better as well as buffers your stomach. I was in the hospital when they started me on Lexapro and it was given with lunch everyday and so I kept up that routine and never had a problem. I'm glad to hear that your grandmother at 90 is doing well on it.
I tend to think that what happened to you at work had a lot more due to a blood sugar low than the medication. The ER always has sandwiches on had for just that instance. The fact that it perked you up proves that is what probably happened. Also sometimes from not eating our blood pressure may dip causing that dizzyheaded feeling. Cforte, make sure you stay well hydrated. Coffee tends to dehydrate you so drinking water during the day will help you as well. I'd be more than happy to see you through this until you adjust to the Lexapro. Try not to anticipate any problems or anxiety itself will produce some. Take care.
Thank you, that is the unofficial consensus. That my dizziness or vertigo was caused by a lowered blood sugar, which then caused me to panic. (It was a type of dizziness I've never felt before though.) Unfortunately, the ER didn't do any tests on me before giving me food, so we don't know for sure it was a lowered blood sugar because by the time they checked it I had already eaten. But that does seem to be the most reasonable answer based on the demonstrative evidence.
Leave the jury out on what kind of dizziness it was.
Sometimes panic brings on the symptoms, that can really get your attention and the distraction and relief of eating simply relaxes you and the symptoms go away.
I take generic Lex, I had some dicey symptoms that I couldn't really put my finger on, with weird physical stuff for a few weeks. Nothing to side line me from work. I did have a long week where I took a nap every day for hours. However the relief I got from the anxiety during those naps was most welcome.
I can take it on an empty stomach at any time. I've settled on taking mine at night.
IF you are a peanut Butter kind of guy the little packets they have at the restaurant are easy to keep with you to take the edge off any tummy trouble. My dad used to tell me to take the honey packets, because it would always calm down any problems. He was from the old country and I believed him, and honey is my go to for just about anything.
Thank you, but I don't think I was panicking when I got dizzy. Te panic came next, after the dizziness, and was caused by the dizziness. Full disclosure: I am not diabetic or prediabetic, but long before I took this medication, I would get sick (dizzy, light-headed, weak, faint, nauseous, shaky) if I was hungry and didn't eat for a few hours. Then as soon as something solid hit my stomach I was better. All I know is I can't have side effects, dizziness or a bad panic attack at work again. That is why I may ask my doctor to give me a note for a week off while I start the Lexapro (I also have a generic form). I can't take naps for hours at my work. A few minutes here and there are fine, they'll understand but not hours. Thank you again.
8-9 days maximum. but then like on every ither antidepressant class drugs, everythings good and feels good
Not what you're looking for?
You may also like...
I've just come to the end of my 8th week and the side effects are still with me. I suffer tiredness...
had other side effects but these are todays at the moment. I'm told that after a few weeks all will...
Two days ago I took 1 10 mg dose of Lexapro. I had a bad experience that may or my not be related ti
So day 2 of starting back my medication and the side effects are kicking in. Increased anxiety and...
long do they last?
Google says from 5 -20 minutes, but the \\\"stress\\\" or \\\"side effects\\\"...